MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. ENDOSCOPE REPROCESSOR

AIZU OLYMPUS CO., LTD. ENDOSCOPE REPROCESSOR
Model Number OER-MINI
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that she had potentially inadvertently used incorrect reprocessing solution while operating her olympus endoscope reprocessor.There was no patient involvement during this event.However, additional details concerning the potential connection to patients have been requested.Thus far, no responses have been received.
 
Additional Manufacturer Narrative
The customer contacted her olympus sales representative (rep) to inform him that the solution used in her device had failed the test strip on the 8th day of use.The customer inquired as to what the hospital¿s responsibility was for informing patients.The olympus rep instructed the client to get their infection control and management involved in this incident.The rep went on to note that the efficacy of the cleaning solution cannot be guaranteed if proper procedures are not being followed.The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This report is being submitted to capture additional information received from the initial reporter.As noted in b5, there have been not reports of patient harm at this time.However, should further information be provided, another supplemental report will be submitted.
 
Event or Problem Description
Additional information was received from the initial reporter confirming that this event did lead to an insufficiently reprocessed device being used on a patient.At this time, there have been no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the reprocessing error could not be determined.It is possible that the user error with the disinfectant solution's replacement was caused by the user not reading the instruction manual thoroughly.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿prior to reprocessing, check the concentration of the disinfectant solution using a test strip to verify that the concentration of disinfectant solution meets the minimum recommended concentration.Replace the disinfectant solution when it fails to meet the minimum recommended concentration or beyond the specified use life.When the disinfectant solution in the device is no longer effective or beyond the specified use life, drain the disinfectant solution completely and replace with fresh disinfectant solution.Expired disinfectant solution should be treated as directed in the documents supplied with the disinfectant solution.¿ olympus will continue to monitor field performance for this device.

Brand Name
ENDOSCOPE REPROCESSOR
Common Device Name
ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17397173
Report Number9610595-2023-10626
Device Sequence Number17655877
Product Code FEB
UDI-Device Identifier04953170331619
UDI-Public04953170331619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOER-MINI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/31/2023
09/07/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/01/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown